Oscillation results for a second order damped differential equation with nonmonotonous nonlinearity

Mokhtar Kirane, Yuri V. Rogovchenko

Research output: Contribution to journalArticlepeer-review

36 Scopus citations

Abstract

We present new oscillation criteria for a nonlinear second order differential equation with a damping term. An essential feature of our results is that we do not require the nonlinearity to be nondecreasing. Furthermore, as opposed to the recent results by S. R. Grace (1989, Math. Nachr.141, 117-127; 1992, J. Math. Anal. Appl.171, 220-241) and S. R. Grace and B. S. Lalli (1990, J. Math. Anal. Appl.149, 277-311), we do not impose any additional condition on the damping term p(t). Consequently, our theorems apply to new classes of equations which are not covered by the known criteria. The relevance of the results obtained is illustrated with a number of carefully selected examples.

Original languageBritish English
Pages (from-to)118-138
Number of pages21
JournalJournal of Mathematical Analysis and Applications
Volume250
Issue number1
DOIs
StatePublished - 1 Oct 2000

Fingerprint

Dive into the research topics of 'Oscillation results for a second order damped differential equation with nonmonotonous nonlinearity'. Together they form a unique fingerprint.

Cite this